advertisement
Question
Posted by: Natasha | 2012-03-28

Effexor - unbearable withdrawals!

Dear Dr,

I have been on Effexor for about 6 years and now ceased use in favour of Xyban to help with smoking cessation.

I have severe withdrawal and would basically love to know how long it will be before this will cease?

I would also like to take this opportunity to warn any and all to BEWARE and to NEVER, EVER go on Effexor. The withdrawals are horrific! Please take the time to read this - http : / /www . doctorslounge. com/ psychiatry /forums/ backup /topic -1013 . html (close the gaps - people NEED to know this!)

I realize that doctors and mental health workers don''t always have the full story regarding meds, but I need people to know more about this drug. You will have severe light-headedness, heart pulpitations in the chest, abdomen and head, body jerks, problems with focussing your eyes, clumsyness, headaches, severe mood swings, depression, tummy aches and the runs, and more. I tapered over 1 1/2 months and stopped using 2 weeks ago. Symptoms are still going strong and I refuse to use again to feel better, but need to know, please, how long this will continue? My marriage is suffering and my poor daughter don''t know me anymore.
Thanks doc.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

As I've said numerous times before, I have never prescribed Effexor, for a variety of reasons. However it is the absolute responsibility of any doctor who prescribed it for you, especially for so long, to anticipate withdrawal problems, to advise you of how best to handle this, and to help your through it. It might not have been the wisest course of action to start on Xyban WHILE withdrawing from the Effexor. Generally, withdrawl symptoms shouldnt last much longer, but only a proper assessment by the doctor prescribing the Effexor ( who surely ought to know all about its withdrawal problems ) can properly answer your question

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Anonymous | 2016-07-04

Effexor is up there with the worst withdrawals I've ever experienced. It was years ago for me and I still cringe when I think about that time period. What helped me: make sure your family understands this is temporary. Always stay hydrated, I noticed I had more body & brain zaps when I became slightly dehydrated. Ask you doc about OTC b12 and omega supplements like fish oil. These help take the edge off. Xyrem is horrible, I couldn't handle it for more than week... And I had withdrawals from taking super small doses for only 7 nights. Read the side effects and adverse effects from clinical trials on Xyrem. I hope your experience is better than mine. Best of luck.

Reply to Anonymous
Posted by: Kevin | 2012-03-28

Wyeth or Pfizer must be forced to make a 15 mg pill and a 10 and even 5 mg capsule for this drug. The smallest dose of 37,5 is just not viable for a withdrawel process

Reply to Kevin
Posted by: Natasha | 2012-03-28

And day by day it''s actually getting worse? thx.

Reply to Natasha
Posted by: cybershrink | 2012-03-28

As I've said numerous times before, I have never prescribed Effexor, for a variety of reasons. However it is the absolute responsibility of any doctor who prescribed it for you, especially for so long, to anticipate withdrawal problems, to advise you of how best to handle this, and to help your through it. It might not have been the wisest course of action to start on Xyban WHILE withdrawing from the Effexor. Generally, withdrawl symptoms shouldnt last much longer, but only a proper assessment by the doctor prescribing the Effexor ( who surely ought to know all about its withdrawal problems ) can properly answer your question

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement